| Model Number |
4004C1235 |
| Medical Device Problem Code |
Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/29/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400's).During the procedure, the physician experienced resistance while advancing a pc400 through a px slim delivery microcatheter (px slim); therefore, the pc400 was removed.The procedure was completed using the same px slim, nine new pc400's, and non-penumbra coils.It should be noted that the physician reported using a rotating hemostasis valve and maintaining continuous flush.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: there was no visible damage to the penumbra coil 400 (pc400).During evaluation, the stretch resistant wire (sr wire) was fractured by the penumbra investigator.The pet lock is intact on the proximal end of the pusher assembly.Conclusions: evaluation of the device revealed the pc400 was able to be advanced through a px slim and out the distal tip without issue.The root cause of this complaint could not be determined.The px slim mentioned in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2017-00132.